MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number PR15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a liver resection procedure the tip broke off of the probe.Unknown if the fragment was retrieved.Another like device was used to complete the procedure.Surface of specimen was examined but not fragment was found.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/30/2022.Batch #: unknown.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/22/2022 call home revealed a reflected power error and normal temperatures.Call home was reviewed for system (b)(6) on 3/9/22.This was a surgical liver case.Two pr15s, (b)(6)and (b)(6)2 were connected to channels 3 and 2 respectively.Probe 3 issued two reflected power errors on test, then was disconnected and moved to channel 1.Probes 1 and 2 were tested and ablated for 9:07 (probe 1, 141c max temp) and 8:59 (probe 2, 176c max temp).Probe 2 issued a reflected power error.Both probes then ablated for 1:10 at 95w (115c max temp for probe 2 and 140c max temp for probe 3).This marked the end of the case.The probe (b)(6) (14 uses, 9:02) was returned with a broken tip (not included), and the brass cap/antenna was still intact.The cannula was also bent at the handle.No further information was available so the root cause of the damage is unknown.Lot ml20035107 was reviewed (in process sn (b)(6)).Manufacture date: 4/17/20 expiration date: 12/1/23 probe sn 5 had a flex failure.There were no other problems seen during the manufacturing and testing of this lot.

Brand Name
NEUWAVE PR PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
orla o'mahony
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key13953348
Report Number3008769756-2022-00013
Device Sequence Number11957641
Product Code NEY
UDI-Device Identifier00853719006395
UDI-Public00853719006395
Combination Product (Y/N)N
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR15
Device Catalogue NumberPR15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown